Alert archive / Wisconsin / Freeze Warnings in 2020
Freeze Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 11, 2020, 2:52 PM CDT for 16 counties in Wisconsin. It took effect at May 12, 2020, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2020, 2:52 PM CDT (19:52 UTC)
- In effect from
- May 12, 2020, 12:00 AM CDT
- Expired
- May 12, 2020, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS73 KGRB 111952 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 252 PM CDT Mon May 11 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-120415- /O.NEW.KGRB.FZ.W.0004.200512T0500Z-200512T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 252 PM CDT Mon May 11 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... * WHAT...Below freezing temperatures are expected. Low temperatures at most locations will range from the middle 20s to the lower 30s. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill or damage crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$ mpc
2 follow-up statements
859 WWUS73 KGRB 120231 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 931 PM CDT Mon May 11 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-121300- /O.CON.KGRB.FZ.W.0004.200512T0500Z-200512T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 931 PM CDT Mon May 11 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY... * WHAT...Below freezing temperatures are expected. Low temperatures at most locations will range from the middle 20s to the lower 30s. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill or damage crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$
564 WWUS73 KGRB 121255 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 755 AM CDT Tue May 12 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-121400- /O.EXP.KGRB.FZ.W.0004.000000T0000Z-200512T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 755 AM CDT Tue May 12 2020 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are warming above freezing at most locations over central to northeast Wisconsin this morning, thereby ending the threat of damage to sensitive vegetation. The Freeze Warning will therefore be allowed to expire. $$ mpc
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 11, 11:51 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 11, 11:51 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 1151 AM CDT Mon May 11 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 339 AM CDT Mon May 11 2020 A large cold high pressure system centered north of Lake Winnipeg will move slowly south into the Great Lakes region over the next couple of days and bring clear and cold nights and sunny very dry days. This will result in a frost or freeze at night and higher than usual fire danger in the afternoon. Scattered snow and rain showers over far northeast Wisconsin should end this morning as drier air arrives from the north. Highs today will be 10 to 15 degrees below normal, with relative humidities ranging from the teens in the north to the 20s elsewhere. A lake breeze will keep the Lake Michigan shore even cooler. This lake breeze will move inland during the later afternoon into the Fox Valley and Southern portions of Oconto and Marinette counties. Light winds, clear skies and dry air will make for rapid cooling tonight. Sub-freezing temperatures are expected over the entire area, with lows around 30 in the Fox Valley and Lakeshore and 20s elsewhere. Tuesday should be sunny and a few degrees warmer than today. Very low relative humidities will produce higher than normal fire danger once again. .LONG TERM...Tuesday Night Through Sunday Issued at 339 AM CDT Mon May 11 2020 A return to spring-like weather highlights the long term. After a dry start to the week, chance for rain (storms?) ramps up Wednesday evening/night into Thursday. Another chance for showers/storms arrives sometime this weekend. Tuesday night...one more chilly night with frost/freeze headlines expected across parts of the area as high pressure slides into the eastern Great Lakes. Another hard freeze expected over northern WI with lows in the 20s, with lower to middle 30s farther south. High clouds will begin to increase from the southwest through the night as WAA slowly begins across the western Great Lakes. Wednesday into Thursday night...as high pressure pushes off toward the East Coast, WAA will really ramp up ushering in warmer and more humid air to the area. PWATS climb over 1" for most spots by late Wednesday evening as the Gulf of Mexico will be open for business, aided by a S/SW 35-45 kt low level jet. This will spread an area of showers across the area. Models differ on how fast the low level jet veers to the west Thursday morning and when a low pressure system and front pass through the area, ending the widespread precip threat. Canadian is the fastest, showing most of the precip out of the area by 12z Thursday. However, will lean toward more of the model consensus, slowing this process down and keeping the chance for showers/storms through Thursday (especially across the south closer to the front). Additional lift on Thursday will also be provided by the RRQ of an upper jet and upper trough moving across the Great Lakes. Prospects for thunder still look to be on the low side, as surface instability stays south of the area, but can't rule out a few storms mainly south of Highway 29 as the steeper mid-level lapse rates spread over the area and some elevated instability pushes north of the front. The shower/storm threat ends for most spots Thursday evening as the system shifts south/east of the area. Friday...dry weather is expected across the area as high pressure makes a brief appearance across the western Great Lakes. Highs mainly in the 60s are expected, except near Lake Michigan where an onshore flow (and likely lake breeze) will hold highs in the 40s and 50s. The weekend...models all showing another low pressure and potent shortwave bringing shower/storms chances to the region. However, plenty of model discrepancy this far out. ECMWF showing the dry air actually winning out and keeps the system to the south. Model blend brings a chance of showers to the area, which is reasonable for now. Zonal flow across the CONUS will keep temps near the seasonal norms, with cooler readings continuing near Lake Michigan with a persistent onshore flow. && .AVIATION...for 18Z TAF Issuance Issued at 1150 AM CDT Mon May 11 2020 VFR convective clouds will push south and provide broken cloud cover at times, particularly for the central and east-central WI taf sites. Gusty northwest winds to 20 kts are expected to subside by mid to late afternoon. Clear skies, light winds and excellent visibility are expected tonight. Sunshine and relatively light west winds are expected Tuesday, with a lake breeze shifting winds to the southeast in the afternoon in the lakeshore counties and Fox Valley airports. && .FIRE WEATHER... Issued at 339 AM CDT Mon May 11 2020 Elevated fire weather conditions are expected in the afternoon and early evening today and tomorrow. Relative humidities should drop into the 15 to 25 percent range in the sandy soil regions both days, but winds will be light to moderate, and temperatures cooler than usual. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......MPC FIRE WEATHER...RDM
Hazardous weather outlook, May 11, 10:29 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1029 AM CDT Mon May 11 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121530- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1029 AM CDT Mon May 11 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Elevated fire weather conditions are expected this afternoon, due to very low relative humidity and moderate northwest winds. Freezing temperatures are expected across the entire area tonight. Cold sensitive plants should be covered or moved indoors to prevent damage. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Freezing temperatures are expected once again across northern Wisconsin Tuesday night, with a frost or freeze possible across central and east central Wisconsin. Elevated fire weather conditions will continue through midweek. Very low relative humidity is anticipated regionwide on Tuesday. The threat will continue over mainly northern Wisconsin on Wednesday, due to a combination of low relative humidity and increasing southeast winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. LMZ521-522-541>543-121530- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1029 AM CDT Mon May 11 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Hazardous conditions for small craft could develop Wednesday night into Thursday as southeast to south winds build waves on Lake Michigan. Kieckbusch
Nearby
Freeze Warnings in Wisconsin, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.